Alert archive / Kansas / High Wind Watches in 2016

High Wind Watch 1, NWS Wichita, KS

March 22, 20169 counties in Kansas

NWS Wichita, KS issued this high wind watch at Mar 22, 2016, 3:00 PM CDT for 9 counties in Kansas. It took effect at Mar 23, 2016, 3:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 3:00 PM CDT (20:00 UTC)
In effect from
Mar 23, 2016, 3:00 PM CDT
Expired
Mar 23, 2016, 4:02 AM CDT
In force
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4195 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS73 KICT 222000
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT TUE MAR 22 2016


KSZ052-053-068>072-083-091>096-098>100-230400-
/O.EXT.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
300 PM CDT TUE MAR 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT WEDNESDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
  THROUGH THE NIGHT AND WEDNESDAY MORNING. THE WINDS WILL INCREASE
  FOR WEDNESDAY AFTERNOON...WITH SOUTHERLY WINDS OF 30 TO 40 MPH
  AND GUSTS AROUND 55 MPH.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES...ESPECIALLY FOR WEDNESDAY AFTERNOON WHEN
  THE STRONGEST WIND SPEEDS ARE EXPECTED. STRONG CROSS WIND
  EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-067-082-230400-
/O.NEW.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON...KINGMAN
300 PM CDT TUE MAR 22 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE.

* TIMING...FOR LATE WEDNESDAY AFTERNOON AND EVENING. 

* IMPACTS...THE VERY STRONG WINDS NORTHWEST WINDS WILL MAKE
  DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. VERY STRONG CROSS
  WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAKUB
1 follow-up statement
500 
WWUS73 KICT 230902
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT WED MAR 23 2016

...VERY STRONG SOUTH TO SOUTHWEST WINDS TODAY WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG...

.DEEP LOW PRESSURE OVER COLORADO WILL TRACK EAST ACROSS NORTHERN 
KANSAS TODAY...WITH A TRAILING DRY-LINE MOVING ACROSS CENTRAL 
AND SOUTHEAST KANSAS. THIS WILL BE FOLLOWED BY THE PASSAGE OF A 
STRONG COLD FRONT THIS EVENING AND TONIGHT. STRONG WINDS AROUND
THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT.

KSZ052-053-068>072-083-091>096-098>100-231715-
/O.UPG.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH WILL
  SHIFT TO THE NORTHWEST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH
  THE AFTERNOON...AND AGAIN DURING THE LATE EVENING HOURS. 

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ082-231715-
/O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/
KINGMAN-
INCLUDING THE CITY OF...KINGMAN
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH
  THE AFTERNOON...AND AGAIN DURING THE EVENING HOURS.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ032-033-047>051-067-231715-
/O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T2000Z-160324T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS
  AFTERNOON THROUGH THE EVENING HOURS.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Mar 22, 12:35 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 22, 12:35 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1235 PM CDT TUE MAR 22 2016

...UPDATED FOR 18Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 1059 AM CDT TUE MAR 22 2016

THE STRONG GUSTY WINDS SEEM TO BE OFF TO SOMEWHAT OF A SLOW
START...WITH THICK CIRRUS VEIL KEEPING THE REALLY STRONG MIXING AT
BEY. SO THINK THE STRONGEST WIND GUSTS MAY BE DELAYED TILL LATER
IN THE AFTERNOON HOURS AND POSSIBLY INTO THE EVENING...AS THE
TIGHTER SURFACE GRADIENT MOVES INTO THE AREA. THINK SOME OF THE
STRONGEST WINDS MAY FOR AREAS ALONG AND EAST OF THE KS TURNPIKE.
WILL KEEP CURRENT HEADLINES GOING WITH THIS IN MIND.

KETCHAM

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 328 AM CDT TUE MAR 22 2016

THE CONCERN REMAINS STRONG WINDS AND AFFECT ON GRASSLAND
FIRE WEATHER CONDITIONS THROUGH WEDNESDAY. MAIN CHALLENGE
TODAY WILL BE WHAT AFFECT AN INCREASE IN CIRRUS MAY DO TO
MAX TEMPERATURE POTENTIAL. SUSPECT IT WILL BE MORE SUBTLE
AND PLAN TO STAY CLOSE TO THE GOING FORECAST WITH HIGHS
IN THE 80S WEST OF THE KANSAS TURNPIKE. THE GOING FIRE
WEATHER AND WIND HEADLINES LOOK FINE...THOUGH THERE IS
CONCERN THAT THE CURRENT WIND ADVISORY MAY NEED TO BE
EXTENDED IN TIME...PERHAPS THROUGH THE DAY WEDNESDAY. AN
EVEN STRONGER WIND EVENT BEHIND THE COLD FRONT MAY OCCUR
LATE WEDNESDAY ACROSS CENTRAL KANSAS...WHERE WIND ADVISORY
WILL LIKELY BE NEEDED WITH A LATER FORECAST ISSUANCE. SO
CONTEMPLATED A HIGH WIND WATCH...THOUGH WILL ALLOW DAY
SHIFT TO ASSESS THINGS A BIT MORE WITH THE NEXT FORECAST
CYCLE.

TEMPERATURE TRENDS WILL BE TRICKY ON WEDNESDAY IN THE WAKE
OF THE INITIAL DRY-LINE/PACIFIC FRONTAL PASSAGE...MORE SO
ACROSS CENTRAL KANSAS AND DEPENDENT ON THE TIMING OF THE
TRAILING SURFACE COLD FRONT. FOR NOW PLAN TO KEEP MUCH OF
THE FORECAST AREA VERY MILD AGAIN...WITH HIGHER CONFIDENCE
ON A STRONGER SENSIBLE CHANGE WITH PLUMMETING TEMPERATURES
ACROSS CENTRAL KANSAS DURING THE AFTERNOON. STILL EXPECT
ANY PRECIP CHANCES TO BE MAINLY POST-FRONTAL AND GENERALLY
MORE LIKELY OVER CENTRAL KANSAS WEDNESDAY AFTERNOON AND
EVENING WHERE CONVECTIVE SHOWERS/THUNDER MAY TRANSITION TO
A WINTRY MIX BEFORE ENDING WEDNESDAY NIGHT.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 328 AM CDT TUE MAR 22 2016

ONLY SUBTLE CHANGES WILL BE MADE TO THE OUTER PERIODS OF THE
FORECAST. DRY AND MILD WEATHER LOOKS ON TRACK FOR FRIDAY
WITH A TRANSITION TO COOLER/MORE SEASONAL TEMPERATURES OVER
THE WEEKEND AS A MEAN UPPER TROF DEVELOPS ACROSS THE CENTRAL
CONUS. THERE ARE SOME DIFFERENCES ON THE HANDLING OF THE
EMBEDDED SHORTWAVE TROF WHICH MOVES FROM THE CENTRAL ROCKIES
ACROSS THE CENTRAL PLAINS...WITH THE GFS SHOWING A MORE
PROGRESSIVE SOLUTION. WHILE MODEST POPS WILL BE MAINTAINED
OVER THE WEEKEND...TIMING DIFFERENCES AND QUALITY OF MOISTURE
LEAD TO LOW TO MODEST CONFIDENCE ON MEANINGFUL PRECIPITATION.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1234 PM CDT TUE MAR 22 2016

THE MAIN AVIATION CONCERN FOR MOST LOCATIONS OVER THE NEXT 24 HOURS
WILL BE STRONG WINDS. EXPECT GUSTY SOUTH-SOUTHWEST WINDS FOR MOST
LOCATIONS FOR THE AFTERNOON AND EVEN INTO THE EVENING HOURS.
ESPECIALLY FOR LOCATIONS NEAR THE KCNU TAF SITE WHERE WINDS WILL
STAY GUSTY EVEN LATE THIS EVENING.

THE ONLY OTHER CONCERN WILL BE SOME MVFR CEILINGS FOR THE KCNU
TAF SITE BETWEEN 06-12Z/WED...AS LOW LEVEL MOISTURE TRYS TO
INCREASE AHEAD OF A VIGOROUS LOW PRESSURE AREA EXPECTED TO MOVE
ACROSS CENTRAL KS ON WED AFTERNOON.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 328 AM CDT TUE MAR 22 2016

CRITICAL/EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL
CONTINUE MOST OF THE PM HOURS THROUGH WEDNESDAY. THE MAIN
CHANGE IN THE WEATHER TODAY WILL BE EVEN WARMER TEMPERATURES
WITH HIGHS IN THE 80S WEST OF THE KANSAS TURNPIKE. LOWEST
AFTERNOON HUMIDITIES WILL EXIST WEST OF HIGHWAY 14...HOWEVER
THE STRONGEST WINDS WILL BE ALONG/EAST OF THE KANSAS TURNPIKE
AND REMAIN QUITE STOUT TONIGHT. STRONG SOUTHWEST WINDS AND
MUCH DRIER AIR BEHIND THE SURFACE DRY-LINE/PACIFIC FRONT ON
WEDNESDAY IS EXPECTED TO AGAIN RESULT IN EXTREME FIRE DANGER
OVER MOST OF THE AREA. A SIGNIFICANT WIND SHIFT TO A VERY
STRONG NORTH TO NORTHWEST WIND WILL OCCUR WEDNESDAY AFTERNOON
ACROSS CENTRAL KANSAS BEHIND A COLD FRONT. THIS FRONT AND
WIND SHIFT WILL SWEEP SOUTHEAST ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS DURING WEDNESDAY EVENING. SOME RAIN OR A
RAIN SNOW MIX IS EXPECTED ACROSS CENTRAL KANSAS WEDNESDAY
EVENING...THOUGH PRECIP AMOUNTS WILL GENERALLY BE LIGHT AND
LESS THAN ONE-TENTH OF AN INCH.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  57  73  33 /   0   0  10  20
HUTCHINSON      84  54  70  31 /   0   0  20  30
NEWTON          82  55  71  30 /   0   0  10  30
ELDORADO        81  58  75  32 /   0   0  10  20
WINFIELD-KWLD   81  59  75  33 /   0   0  10  10
RUSSELL         87  47  60  28 /   0   0  40  40
GREAT BEND      87  48  62  28 /   0   0  40  30
SALINA          85  52  69  30 /   0   0  20  50
MCPHERSON       84  53  69  30 /   0   0  20  40
COFFEYVILLE     78  59  78  36 /   0  10  10  10
CHANUTE         78  58  78  34 /   0  10  10  20
IOLA            77  58  77  34 /   0  10  10  20
PARSONS-KPPF    77  59  78  35 /   0  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ052-053-068>072-
083-091>096-098>100.

&&
Hazardous weather outlook, Mar 22, 4:20 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
420 AM CDT TUE MAR 22 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
420 AM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES...STRONG AND GUSTY SOUTH WINDS AND
LOW HUMIDITY VALUES WILL RESULT IN EXTREME GRASSLAND FIRE DANGER
FROM MIDDAY THROUGH EARLY THIS EVENING. PLEASE REFER TO THE RED
FLAG WARNING AND WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ON
WEDNESDAY AND WILL RESULT AGAIN IN VERY HIGH TO EXTREME FIRE
DANGER. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS.
A STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS CENTRAL KANSAS
WEDNESDAY AFTERNOON AND SOUTH CENTRAL AND SOUTHEAST KANSAS ON
WEDNESDAY EVENING. A SHIFT TO A STRONG NORTH TO NORTHWEST WIND
WILL DEVELOP BEHIND THE FRONT. A HIGH WIND WATCH OR WIND
ADVISORY MAY BE NEEDED ON WEDNESDAY FOR PORTIONS OF THE AREA.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON
OVER CENTRAL KANSAS. STRONG OR SEVERE STORMS ARE NOT EXPECTED.

THERE IS A CHANCE FOR SNOW OR A RAIN SNOW MIX WEDNESDAY NIGHT
PRIMARILY ACROSS CENTRAL KANSAS. A LIGHT DUSTING OF SNOW IS
POSSIBLE.

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON FRIDAY AFTERNOON
FOR PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS.

A SLIGHT CHANCE FOR A MIX OF SNOW AND RAIN IS POSSIBLE LATE
SATURDAY NIGHT ACROSS CENTRAL KANSAS. IT IS TOO EARLY TO
DETERMINE ANY SNOWFALL ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:44 PM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more31 hr

Nearby

High Wind Watches in Kansas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.